Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2001, 5:51 PM CDT for Gage County, Lancaster County, Otoe County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 14, 2001, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gage County, NE, Lancaster County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 86 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:20 PM CDT | Hail 0.88 | Bennet, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 142253 SVROMA NEC067-109-131-142330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 551 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA SOUTHERN AND EASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA WESTERN OTOE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 630 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY MOVING SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WIND 8 MILES NORTHWEST OF PICKRELL...OR ABOUT 15 MILES NORTH OF BEATRICE...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HICKMAN...FIRTH...SPRAGUE AROUND 600 PM CDT PANAMA...ROCA AROUND 605 PM CDT BENNET...DOUGLAS AROUND 610 PM CDT PALMYRA AROUND 615 PM CDT LARGE HAIL AND DAMAGING WIND IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. DAMAGING WINDS ARE LIKELY. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4057 9690 4028 9675 4061 9631 4091 9655
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:40 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 1:40 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 140 PM CDT SAT APR 14 2001 FOCUS IN THE SHORT TERM IS THE CHANCE OF TSTMS. LATEST WATER VAPOR STLT IMAGERY SHOWED SHORTWAVE TROF APPROACHING FROM THE W. 18Z SFC ANALYSIS INDICATED HIGH PRES OVER ERN IA MOVING EWD. MOISTURE WAS RETURNING NORTH ACROSS KS...AND WAS BEING LIFTED ISENTROPICALLY OVER THE FNT FROM SRN KS TO CNTRL MO. BEST CHANCE OF TSTMS IS OVER SERN NE AND SWRN IA BEFORE 06Z. AFTER THAT THE BEST 850 MB THETA E ADVECTION IS NOT IN OUR AREA. A FEW STORMS MAY ALSO SO POP UP ALONG CDFNT APPROACHING FROM THE NW. SOME STRONG/A FEW SEVERE STORMS ARE POSSIBLE...ESPECIALLY IN SERN NE. CAPE VALUES APPROACH 1000 J/KG BY 03Z NEAR THE KS BORDER...AND CLOSE TO THAT NEAR THE CDFNT ACCORDING TO THE LASTEST 40KM RUC OUTPUT. HELICITY VALUES SUGGEST ROTATING UPDRAFTS. WILL PROBABLY HOLD ONTO LIKELY WORDING FOR TSTMS IN SERN NE/SWRN IA...UNLESS IT APPEARS THAT AREAL COVERAGE WORDING IS MORE APPROPRIATE AT ZFP ISSUANCE TIME. PCPN THREAT MAY LINGER FOR A BIT BEHIND CDFNT...WHICH SHOULD MOVE SEWD OUT OF THE AREA BY 12Z SUN. PROBLEMS IN LATER PERIODS ARE TEMPERATURES AND THE CHANCE OF SHOWERS. 12Z MODELS ARE GOOD AGREEMENT WITH UPPER LEVEL FEATURES. CLOSED LOW SHOULD MOVE FROM MANITOBA TO THE WESTERN GREAT LAKES REGION BY 12Z MON...THEN TO LOWER MI BY 00Z TUE. THIS HELPS FORCE A CHUNK OF COLD AIR SOUTH INTO THE CNTRL PLAINS. JET MAX IN EXCESS OF 100 KTS WILL BE OVER OUR AREA MONDAY. CIRCULATION ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET SHOULD HELP GENERATE SOME SHOWERS... ESPECIALLY OVER THE SWRN HALF OF FCST AREA SUN NGT AND MON. 850 MB TEMPERATURES AND FCST SOUNDINGS INDICATE POTENTIAL FOR LIGHT SNOW OR AT LEAST A RAIN/SNOW MIX SUN NGT AND MON MORNING. MON DOES NOT LOOK LIKE A NICE DAY...AND WILL GENERALLY GO AT OR BELOW AVN MOS - WHICH IS 3-6 DEGREES COLDER THAN THE NGM MOS. 500 MB RIDGE SHOULD BUILD OVER THE CNTRL U.S. TUE...THEN FLATTEN WED NGT AS A SHORTWAVE TROF MOVES ACROSS THE DKTS. .OMA...NONE. MILLER
In the hours before
Special weather statement, Apr 14, 12:08 PM CDT, 5 hours 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-142305- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1120 AM CDT SAT APR 14 2001 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THIS AFTERNOON OR TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. AN AREA OF HIGH PRESSURE OVER IOWA WILL MOVE EAST TODAY...WHILE LOW LEVEL MOISTURE IN PULLED NORTH FROM OKLAHOMA AND KANSAS. A WEAK COLD FRONT SHOULD ALSO MOVE TOWARD THE AREA FROM THE NORTHWEST LATE THIS AFTERNOON AND OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH THE INCREASING MOISTURE ...THEN CONTINUE THROUGH THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. OTHER THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT IN NORTHEAST NEBRASKA. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF THE AREA DURING THE OVERNIGHT HOURS...ESPECIALLY UNTIL AROUND 400 AM. INSTABILITY WILL BE LIMITED AND VERTICAL WIND SHEAR IS FORECAST TO BE WEAK. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. MILLER
Special weather statement, Apr 14, 2:30 PM CDT, 3 hours 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-142310- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT SAT APR 14 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER SOUTHEAST NEBRASKA...WITHIN ABOUT 30 MILES OF THE KANSAS BORDER. LOW LEVEL MOISTURE WILL CONTINUE TO BE PULLED NORTH ACROSS KANSAS AS A WARM FRONT BULGES NORTH. A WEAK COLD FRONT SHOULD ALSO MOVE TOWARD THE AREA FROM THE NORTHWEST LATE THIS EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT OVER SOUTHEAST NEBRASKA AND PARTS OF SOUTHWEST IOWA. A FEW STORMS COULD BECOME SEVERE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS...BUT THESE WILL PROBABLY REMAIN BELOW SEVERE LIMITS. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST POTENTIAL FOR HAIL AND GUSTY WINDS WITH THE STORMS OVER SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. MILLER
Special weather statement, Apr 14, 4:55 PM CDT, 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 PM CDT SAT APR 14 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. THIS AREA IS SOUTH OF A LINE FROM SHENANDOAH IOWA...TO BEATRICE NEBRASKA. LOW LEVEL MOISTURE WILL CONTINUE TO BE PULLED NORTH ACROSS KANSAS AS A WARM FRONT BULGES NORTH. A WEAK COLD FRONT WILL ALSO MOVE TOWARD THE AREA FROM THE NORTHWEST LATE THIS EVENING AND OVERNIGHT. THERE IS A THREAT OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...HOWEVER THE THREAT OF SEVERE THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST CORNER OF NEBRASKA AND EXTREME SOUTHWEST IOWA WHERE LOW LEVEL MOISTURE AND INSTABILITY WILL BE GREATEST. THE COMBINATION OF INSTABILITY AND WIND SHEAR SUGGEST POTENTIAL FOR HAIL AND GUSTY WINDS WITH THE STORMS OVER SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. SKERRITT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:58 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 32 min |
| Apr 14, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.